I am 23 weeks pregnant and have been taking a drug for nausea called Zofran. I take 8 mg. 3 times a day. About a month ago I started to taper down, halfing one of the doses at bed time. About 2 weeks ago I started experiencing heart palpitations and skipped beats. Also more anxiety symptoms. I also just cut out one of the doses a few days ago and the heart and anxiety issues are worsening. Could this be from withdrawal from this drug? Could I be "addicted" to it? I know it works on the brain, not the stomach. I should also add I have had a complete heart work up and other tests to rule out other reasons for these symptoms.
The drug you are currently taking is normally Rxed for > 3-5 days for cancer related nausea. Of course it can be Rx for other things like any other drugs.
You need to discuss the issues you are having with your doctor to find out if you are indeed physically dependent and are going to experience some type of w/ds symptoms since you have been on this medication for a quite a duration.
Also, the tablet form you are taking contains trace amounts of phenyalaline (aspartame). This might be the reason for the heart palpitations as well as the other symtoms you are experiencing.
Since this drug is not in the scope of the normal drugs we discuss on this forum. I would definetely seek your doctors advice.
I hope everything turns out great with your pregnancy, and you have a very healthy baby.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.